MAUDE Adverse Event Report: ST. JUDE MEDICAL, INC.(CRM-SUNNYVALE) 5366, INTEGRITY DR, AB 20 73 559; IMPLANTABLE PACEMAKER PULSE GENERATOR

ST. JUDE MEDICAL, INC.(CRM-SUNNYVALE) 5366, INTEGRITY DR, AB 20 73 559; IMPLANTABLE PACEMAKER PULSE GENERATOR
Model Number 5366
Medical Device Problem Codes Failure to Interrogate (1332); Pacemaker Found in Back-Up Mode (1440)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/26/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The results of the investigation are inconclusive since the device was not returned for analysis.Based on the information received, the cause of the reported incident could not be conclusively determined.
 
Event or Problem Description
It was reported that a pacer dependent patient presented in clinic for a route follow-up.It was noted that the pulse generator was in back-up.It was further noted that the device could not be interrogated.The programmer then became unable to locate the device or reinterrogate.It was evident that the device was still pacing.The device was explanted and replaced.The patient's condition has remained stable throughout the duration of the device check and replacement.
 
Additional Manufacturer Narrative
The reported field events of a backup vvi (bvvi) was confirmed in the laboratory and was due to product code corruption.Device was found to reach near end of life.Based on all available parameter and usage information, device longevity was found to be within the expected limits.After replacing the device battery, no anomalies were found and further testing could not reproduce backup condition and determine the cause of the original code corruption.

Brand Name
5366, INTEGRITY DR, AB 20 73 559
Common Device Name
IMPLANTABLE PACEMAKER PULSE GENERATOR
Manufacturer (Section D)
ST. JUDE MEDICAL, INC.(CRM-SUNNYVALE)
645 almanor avenue
sunnyvale CA 94085
MDR Report Key8139022
Report Number2938836-2018-12743
Device Sequence Number2190535
Product Code DXY
UDI-Device Identifier05414734006866
UDI-Public05414734006866
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
P880086
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2004
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2005
Device Model Number5366
Device Lot Number0002305232
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/21/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/26/2018
Supplement Date Received by Manufacturer01/24/2019
Initial Report FDA Received Date12/06/2018
Supplement Report FDA Received Date02/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR
Patient Weight90